MEDOS INTERNATIONAL SARL FREEFORM MINI 3MM X 6CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Catalog Number |
MCR093060 |
| Medical Device Problem Codes |
Material Separation (1562); Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 3mm x 6cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system.The detachment tube was not deformed.No visible defects were noted on the loop wire.No contamination was noted at the distal end.The pull wire was observed broken at 19.4cm from the proximal end, it was also translated.The manual break was attempted at the proper location.The inner tube slipped from the main delivery tube.Microscopic inspection was performed.The embolic coil was observed slightly kinked.No damages were observed at the proximal key.No unintentional weld was noted on the loop hole.A review of manufacturing documentation associated with this lot (31162595) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The issues reported were confirmed based on the detachment attempts, the broken condition of the puller-wire, and the embolic coil being still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher, and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31162595) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that the 81-year-old female patient underwent a stent-assisted endovascular embolization targeting a basilar aneurysm.The physician decided to use cerepak coils to treat the aneurysm; this was his first time using cerepak for a patient.A stenting microcatheter was placed distal to the aneurysm.A phenom¿ 17 microcatheter (medtronic) was placed into the aneurysm.A 3mm x 6cm cerepak freeform mini (mcr093060 / 31162595) was introduced into the aneurysm with a single loop placed into the aneurysm for approximately 3 minutes while the stent was deployed across the neck of the aneurysm, jailing the coil catheter within the aneurysm.The remaining coil was then introduced into the aneurysm with the proper detachment markers aligned for coil detachment.The manual break technique was performed by the physician¿s fellow physician.At this time, fluoroscopy was used to confirm coil detachment, which was reportedly not achieved.The physician was then instructed to gently pull the remaining pull wire because the proximal hypotube was pulled off during the first detachment attempt.Failure of detachment was confirmed via fluoroscopy, which at that point it was noticed that the pull wire had broken, therefore, future attempts to detach was not possible.The coil was removed without issue.The aneurysm was embolized with competitor coils.The procedure was successfully completed; a delay of 2 minutes was reported for device removal.It was reported to be easy removal without any fragments generated.There was no report of any negative patient impact.On 21-feb-2024, additional information was received.Per the information, the coil was not stretched when it was removed; it was also still attached to the delivery system.The 2-minute delay was not considered clinically significant.X-rays are not available for review.The procedure was successfully completed but the ¿less than desirable treatment outcome was checked because ¿the coil needed to be removed, which caused unnecessary x-rays to the patient and added procedural time.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 12-mar-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.